Format

Send to

Choose Destination

See 1 citation found by title matching your search:

Crit Care. 2008;12(2):132. doi: 10.1186/cc6839. Epub 2008 Apr 10.

Vasopressin in vasodilatory shock: is the heart in danger?

Author information

1
Sektion Anästhesiologische Pathophysiologie und Verfahrensentwicklung, Universitätsklinikum, Parkstrasse 11, 89073 Ulm, Germany. bhauser1@gmail.com

Abstract

In patients with hyperdynamic hemodynamics, infusing arginine vasopressin (AVP) in advanced vasodilatory shock is usually accompanied by a decrease in cardiac output and in visceral organ blood flow. Depending on the infusion rate, this vasoconstriction also reduces coronary blood flow despite an increased coronary perfusion pressure. In a porcine model of transitory myocardial ischemia-induced left ventricular dysfunction, Müller and colleagues now report that the AVP-related coronary vaso-constriction may impede diastolic relaxation while systolic contraction remains unaffected. Although any AVP-induced myocardial ischemia undoubtedly is a crucial safety issue, these findings need to be discussed in the context of the model design, the dosing of AVP as well as the complex direct, afterload-independent and systemic, vasoconstriction-related effects on the heart.

PMID:
18423065
PMCID:
PMC2447576
DOI:
10.1186/cc6839
[Indexed for MEDLINE]
Free PMC Article

Supplemental Content

Full text links

Icon for BioMed Central Icon for PubMed Central
Loading ...
Support Center